MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 4MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 4MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180415
Medical Device Problem Codes Stretched (1601); Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode: krd/hcg.The initial reporter phone: (b)(6).The initial reporter email address is not available / reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (l15418) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization targeting a bronchial artery aneurysm, with severe blood vessel tortuosity, the 4mm x 15cm deltafill 18 coil (dlf180415 / l15418) encountered resistance during advancement through the carry león hi-flo/selective microcatheter (utm).Continuous flush had been maintained through the microcatheter.There was an attempt to resheath the coil, but the coil could not be resheathed as intended and became unraveled.The coil was replaced with a competitive coil and the procedure was completed without any further issue and without any procedural delay.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on 04/01/2020; the returned product underwent evaluation and analysis.[conclusion]: the healthcare professional reported that during the coil embolization targeting a bronchial artery aneurysm, with severe blood vessel tortuosity, the 4mm x 15cm deltafill 18 coil (dlf180415 / l15418) encountered resistance during advancement through the carry león hi-flo/selective microcatheter (utm).Continuous flush had been maintained through the microcatheter.There was an attempt to resheath the coil, but the coil could not be resheathed as intended and became unraveled.The coil was replaced with a competitive coil and the procedure was completed without any further issue and without any procedural delay.There was no report of any patient adverse event or complication.The returned device underwent evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 4mm x 15cm deltafill 18 coil was received contained in a pouch.Visual inspection was performed.The device positioning unit (dpu) was observed kinked at 180cm and 186cm from the proximal end.The marker band was located at 50cm from the hub; this is within specification.Under microscopic inspection, the embolic coil was observed entangled with the device and in stretched condition.With the kinked areas observed on the dpu of the returned device and embolic coil in tangled and stretched condition, functional testing was precluded.The reported issue documented in the complaint that the 4mm x 15cm deltafill 18 coil encountered resistance during advancement through the concomitant microcatheter and the failed resheathing attempt could not be confirmed through functional testing due to the condition of the returned device.The reported issue related to the coil becoming unraveled was confirmed during the microscopic inspection of the embolic coil.The stretched and tangled condition observed is most likely due to applied excessive force during device procedural handling.A review of manufacturing documentation associated with this lot (l15418) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Coil unraveling / stretching is a known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue from occurring.The embolic coil can become stretched and tangled during the attempt to withdraw it against resistance where inadvertent force may have been applied.The embolic coil can also become tangled once it becomes stretched.The complaint reported that there was difficulty during the attempt to resheath the coil as it was intended, and during the attempt to resheath the coil, it became unraveled.The observed condition of the returned embolic coil is consistent with the documented issue captured in the complaint.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event of failure to detach was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL18 4MM X 15CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9904305
Report Number3008114965-2020-00064
Device Sequence Number11448570
Product Code KRD
UDI-Device Identifier10886704077206
UDI-Public10886704077206
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberDLF180415
Device Catalogue NumberDLF180415
Device Lot NumberL15418
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2020
Initial Date Received by Manufacturer 03/12/2020
Supplement Date Received by Manufacturer04/01/2020
Initial Report FDA Received Date03/31/2020
Supplement Report FDA Received Date04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARRY LEÓN HI-FLO/SELECTIVE MICROCATHETER (UTM)